Seizures, just got out of hospital after being admitted for two possible seizures

My diagnosis is lupus, vasculitis and APS from the rheumy but neurologist says vasculopathy. Has anyone heard of seizures with these things and does anyone have any advice. Hospital have discharged me and told me to chase up appointments with neuro and rheumy, and I am unable to drive until I'm seen and guess its take it from there. Any information anyone has would be greatly appreciated.

Thank you.

3 Replies

  • Hi there, you need to look into Hughes Syndrome, (APS), and neurologists often miss this condition unfortunately. Many of us with Hughes Syndrome are members on here, and vice versa with the Hughes Syndrome forum on this platform... also more advice on here: Within the site are symptoms, and some who have Lupus do have this disorder also... and there is also under self help a list of medical consultants across the UK who understand the condition, private and NHS, it is crucial that your symptoms are not written off by a neurologist. Mary F x

  • Yes I have epilepsy caused by I think damage from blood clots, my local Neurologist was absolutely useless, he didn't believe Hughes syndrome existed if I had been prescribed blood thinning medication, I don't think I would have been as bad as I am now

    My symptoms have never been that bad on the epilepsy side of thing, more like small absences. But my main problem is memory problems.

    I am on Warfarin INR range 3-4 and lamotrigine 300mgs twice a day for the epilepsy.

    On the brighter side of things if there is one is

    I get free prescriptions and bus pass.

    If you have a seizure you can't drive for a year, but I think it's 6 months if you only have night ones it was anyway

    If your rheumatologist is helpful with your APS as well as your other conditions that's good other wise I would suggest seeing a Haematologist.

    Their might be one or two neurologist that keep up to date with reasons people who might have other problems.

    Good luck are you on Warfarin, it has made a big difference in me being muddled, some of my memory has still gone though

  • Thank you for your replies. Daisy I am on warfarin and have been for a while think since mid 2010. I normally think of myself as a positive person but I have to admit that now I'm pretty down and fed up. I normally go about life and don't let things get me down but I don't feel like that at the moment.

You may also like...